MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Catalog Number 04618858190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e602 module serial number was (b)(6).The provided calibration was the last relevant from 10-jun-2024 and it was within the expected ranges.Qc was within the assigned ranges on the day of the event.The sample was requested for investigation.
 
Event or Problem Description
We received an allegation about discrepant high results for 1 patient serum/plasma sample tested with elecsys toxo igm assay on a cobas 8000 cobas e602 immunoassay analyzer when compared to a competitor's analyzer (abbott) at another hospital.Initial result: 1.96 coi and interpreted as reactive (tested on e602).The customer sent out the sample to another hospital for re-testing as they have internal laboratory protocols in place to confirm the reactive result.No questionable result was reported outside the laboratory.On (b)(6) 2024 the 1st repeat result was non-reactive (tested on abbott's analyzer at another hospital).On (b)(6) 2024 the sample was repeated on the same e602 and the 2nd repeat result was 2.03 coi and interpreted as reactive.The 1st repeat result (non-reactive) was reported outside the laboratory.The physician suspected a toxoplasmosis infection.
 
Additional Manufacturer Narrative
On 12-aug-2024, the sample was received for investigation thawed.During the investigation, the sample was tested with the following: a) elecsys toxo igm and the result was 1.78 coi and interpreted as reactive.B) analysis with an interference-reducing substance: reactivity not based on interfering antibodies (igm-class) directed against the spatial structure of the elecsys standard ruthenium-label.C) biorad platelia toxo igm and the result was 0.513 od and interpreted as negative.D) elecsys toxo igg and the result was 316 iu/ml and interpreted as reactive.E) in-house neutralization assay and concluded that the sample was neutralizable.F) elecsys toxo igg avidity and revealed anti-toxo igg of gray-zone-avidity (79 avi-%).Based on the results obtained within this investigation and results provided by the customer, an acute infection with toxoplasma gondii was unlikely.The elecsys toxo igm result was considered false reactive.A general reagent problem was not found as the product labeling notes that false positive toxo igm test results can occur.The investigation did not identify a product problem.

Brand Name
ELECSYS TOXO IGM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20034060
Report Number1823260-2024-02438
Device Sequence Number12361134
Product Code LGD
UDI-Device Identifier04015630921485
UDI-Public04015630921485
Combination Product (Y/N)Y
Initial Reporter CountrySA
PMA/510(K) Number
K162678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2024
Device Catalogue Number04618858190
Device Lot Number74065400
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR
Patient SexFemale
Patient RaceAsian